Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Withholding stools frequently, having stomach pain, bloating, vomiting. Long-term side effects?

Hi my son is 11 years old and still withholding his stool , refuses to take his stool softner medicine and now complains of his stomache hurting. his stomache is very hard and now he doesnt eat much and when he does he throws it up within about 30 minutes. what is the long term affects on his health and what is this doing to his insides??
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
Infrequent voiding of stools lead to accumulation of the same ,resulting in dilatation of the bowels.There will be stagnation of huge amount of stools within,which causes abdominal pain and also makes the abdomen appear distended and hard to palpate.The same may be the reason for the inability to eat much.
Withholding of stool is more of a psychiatric problem and needs to be counselled out of this habit.In addition to this he may require regular stool softeners, till all the accumulated stools are washed away ,and bowels return to normal size.Eneama may be helpful in providing immediate temporary relief.
Answered: Wed, 10 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor